Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 22, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Mar 28, 2012, 7:43 PM CDT for Live Oak County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2012, 7:43 PM CDT (00:43 UTC)
- Expired
- Mar 28, 2012, 8:28 PM CDT
- In force
- 45 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
County Live Oak County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 801 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
407
WUUS54 KCRP 290043
SVRCRP
TXC297-290145-
/O.NEW.KCRP.SV.W.0022.120329T0043Z-120329T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
743 PM CDT WED MAR 28 2012
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL LIVE OAK COUNTY IN SOUTH CENTRAL TEXAS
* UNTIL 845 PM CDT
* AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ESSEVILLE...OR 6 MILES SOUTHEAST OF CAMPBELLTON...AND MOVING
SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
NELL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2870 9801 2868 9802 2866 9809 2860 9805
2855 9809 2863 9831 2879 9811 2879 9809
TIME...MOT...LOC 0043Z 300DEG 20KT 2871 9819
$$
TE2 follow-up statements
934
WWUS54 KCRP 290059
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
759 PM CDT WED MAR 28 2012
TXC297-290145-
/O.CON.KCRP.SV.W.0022.000000T0000Z-120329T0145Z/
LIVE OAK-
759 PM CDT WED MAR 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTH CENTRAL LIVE OAK COUNTY...
AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ESSEVILLE...OR 11 MILES SOUTHEAST OF CAMPBELLTON...
MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL NORTHERN LIVE OAK COUNTY...
LAT...LON 2870 9801 2868 9802 2866 9809 2860 9805
2855 9809 2863 9831 2879 9811 2879 9809
TIME...MOT...LOC 0058Z 300DEG 20KT 2867 9811
$$
TE061
WWUS54 KCRP 290128
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
828 PM CDT WED MAR 28 2012
TXC297-290138-
/O.CAN.KCRP.SV.W.0022.000000T0000Z-120329T0145Z/
LIVE OAK-
828 PM CDT WED MAR 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LIVE OAK COUNTY
IS CANCELLED...
THE THUNDERSTORM HAS DECREASED IN INTENSITY AND IS NOW BELOW SEVERE
LIMITS.
LAT...LON 2870 9801 2868 9802 2866 9809 2860 9805
2855 9809 2863 9831 2879 9811 2879 9809
TIME...MOT...LOC 0128Z 300DEG 20KT 2859 9795
$$
TEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 6:16 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Mar 28, 6:16 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 616 PM CDT WED MAR 28 2012 .DISCUSSION...SEE AVIATION SECTION BELOW. && .AVIATION...VFR CONDITIONS ARE PRESENT ACROSS MUCH OF S TX ALONG WITH AN AREA OF THUNDERSTORMS LOCATED N OF WHITSETT TO CUERO. THIS CONVECTION IS NOT ANTICIPATED TO MV INTO VCT AREA BUT HAVE INCLUDED A 2 HR TEMPO DUE TO THE PROXIMITY OF THE STORMS. FARTHER S AND W...A FEW WEAK SHRA'S PERSIST BUT ARE EXPECTED TO DIMINISH THRU THE EVENING. CONDITIONS ARE EXPECTED TO DETERIORATE ACROSS S TX AS ONGOING CONVECTION IN MEX MVS E AND IS EXPECTED TO MV ACROSS S TX LATE TONIGHT THRU THU. BEST CHC OF TSRA'S LATE TONIGHT INTO EARLY THU MORNING WILL BE LRD AND ALI...WITH VCT BEING LATER IN THE MORNING. CRP IS THE LEAST LIKELY TO SEE CONVECTION. HAVE INCLUDED A VCTS FOR THU MORNING FOR VCT AND CRP GIVEN THAT IT'S LATER IN THE PERIOD AND LESS CERTAINTY. AS FOR CIGS AND/OR VSBYS...AM EXPECTING MVFR CONDITIONS TO DVLP BY LATE EVENING FOR VCT AND THEN THE REST OF THE AREA WILL BE GENERALLY VFR EXCEPT IN AND AROUND CONVECTION WHERE CONDITIONS COULD DROP AS LOW AS LIFR BRIEFLY. && .PREV DISCUSSION... /ISSUED 314 PM CDT WED MAR 28 2012/ SHORT TERM...RAIN CHANCES WILL BE IMPROVING THE NEXT COUPLE DAYS AS A WEAKNESS PERSISTS IN THE FLOW ALOFT AND MOISTURE VALUES REMAIN HIGH. PWATS HAVE INCREASED TO 1.60 INCHES OVER MOST OF SOUTH TEXAS WITH A LARGE VORT MAX PIVOTING FROM THE WESTERN HILL COUNTRY INTO THE NORTHERN COASTAL BEND. THE EASTERN MOST SPOKE OF THIS VORT MAX WAS ENHANCING CONVECTION OVER THE NORTHEAST COASTAL BEND ATTM WHERE THE ATMOSPHERE HAS RECOVERED FROM THE MORNING MCS. EXPECT THIS ACTIVITY TO PERSIST THROUGH EARLY EVENING WITH ANOTHER ROUND DEVELOPING OVER THE BRUSH COUNTRY LATE TONIGHT AS THE NEXT S/W APPROACHES FROM CENTRAL MEXICO. INCREASED POPS TO GOOD CHANCE THURSDAY AND THURSDAY NIGHT AS A STEADY STREAM OF S/W'S ARE PROGGED TO MOVE THROUGH THE AREA EMBEDDED WITHIN THE SUBTROPICAL JET. SEVERAL ROUNDS OF CONVECTION ARE ANTICIPATED DURING THIS TIME...HOWEVER TIMING AND LOCATION OF CONVECTION IS DIFFICULT TO FCST. NOT EXECTING SEVERE WEATHER DUE TO WEAK SHEAR...ALTHOUGH A FEW PULSE STORMS ARE NOT OUT OF THE QUESTION GIVEN DECENT INSTABILITY. TRENDED OVERNIGHT LOWS SLIGHTLY COOLER DUE TO POTENTIAL FOR RAIN COOLED AIR. LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)... MODELS...ESPECIALLY GFS ARE STILL INDICATING LINGERING PRECIP THROUGH FRIDAY AFTER THE PASSAGE OF A SHORTWAVE ON THURSDAY. HAVE KEPT 20 TO 40 POPS IN FOR FRIDAY AND LOWER POPS FRIDAY NIGHT. GFS IS INDICATING ANOTHER MCS POTENTIALLY COMING OUT OF MEXICO OVERNIGHT THURSDAY NIGHT WITH A FAVORABLE THETA E RIDGE FOR SUPPORT...HOWEVER MOISTURE FLUX CONVERGENCE AND TEMPERATURE ADVECTION AT 850 SEEM SOMEWHAT LOW. NAM NOT REALLY INDICATING THIS POTENTIAL MCS AT ALL. MAY END UP LOWERING THESE POPS IN TIME IF OTHER MODELS DON/T START INDICATING BETTER PRECIP CHANCES. WEEKEND LOOKS TO WARM UP A BIT ACROSS THE AREA WITH HIGH TEMPS INTO THE MID 90S WEST BY SUNDAY AND MONDAY. MEX GUIDANCE HAS BEEN A BIT WARMER FOR LAREDO...BUT SEEMS LIKE MOS GUIDANCE HAS FREQUENTLY BEEN TOO HIGH FOR THIS AREA THROUGH THE WINTER AND SPRING. A COLD FRONT IS SHOWING UP IN MODELS FOR EARLY NEXT WEEK. GFS MUCH MORE PROGRESSIVE WITH THE FRONT THAN EARLIER MODELS HAD INDICATED...PAST RUNS WERE STALLING THE FRONT OVER THE AREA WHILE ECMWF BRINGS IT THROUGH. 12Z RUNS NOW THE GFS PUSHES IT THROUGH MUCH MORE QUICKLY THAN PREVIOUSLY. WITH THE ECMWF BEING MUCH MORE CONSISTENT WITH THE FRONT THAN THE GFS HAVE CHOSEN TO FOLLOW PRETTY CLOSELY TO THAT FOR NOW. WILL CERTAINLY MAKE ADJUSTMENTS AS WE GET CLOSER WITH THE TIMING. AT THIS TIME IT DOESN/T LOOK LIKE A SIGNIFICANTLY STRONG FRONT AND HAVE NOT INDICATED A STRONG CHANGE IN TEMPERATURES BEHIND THE FRONT...AND ONLY MODERATE WINDS. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 68 81 67 82 68 / 20 40 40 30 20 VICTORIA 65 80 64 81 66 / 30 40 40 40 20 LAREDO 69 85 67 89 69 / 40 40 40 20 20 ALICE 65 82 65 85 66 / 30 50 50 30 20 ROCKPORT 68 77 66 78 69 / 20 30 40 30 20 COTULLA 65 80 65 85 67 / 40 50 50 20 20 KINGSVILLE 66 81 66 85 67 / 20 40 40 30 20 NAVY CORPUS 68 78 68 78 69 / 20 30 40 30 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && WC/87...SHORT TERM TE/81...AVIATION
Hazardous weather outlook, Mar 28, 3:50 PM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 350 PM CDT WED MAR 28 2012 GMZ230-235-250-255-270-275-TXZ229>234-239>247-292100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 350 PM CDT WED MAR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST OVER THE INLAND PORTIONS OF THE COASTAL BEND LATE THIS AFTERNOON AND EVENING. A FEW STRONG STORMS ARE POSSIBLE WITH SMALL HAIL AND WIND GUSTS UP TO 45 MPH. CLOUD TO GROUND LIGHTNING STRIKES CAN ALSO BE EXPECTED. ANOTHER COMPLEX OF SHOWERS AND THUNDERSTORMS IS DEVELOPING OVER MEXICO AND WILL LIKELY MOVE ACROSS THE RIO GRANDE AND AFFECT THE WESTERN BRUSH COUNTRY LATE TONIGHT. A FEW STRONG STORMS ARE AGAIN POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS SOUTH TEXAS THURSDAY THROUGH FRIDAY NIGHT. CLOUD TO GROUND LIGHTNING STRIKES CAN BE EXPECTED. ALTHOUGH NO ORGANIZED SEVERE WEATHER IS EXPECTED...A FEW STRONG STORMS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JM/PZ
In the hours before
Special weather statement, Mar 28, 6:59 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 659 PM CDT WED MAR 28 2012 TXZ230-290100- MCMULLEN- 659 PM CDT WED MAR 28 2012 ...A STRONG THUNDERSTORM WAS AFFECTING MCMULLEN COUNTY... AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TILDEN...NEARLY STATIONARY. PEOPLE IN CENTRAL MCMULLEN COUNTY...INCLUDING THE CITY OF TILDEN... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. HEAVY RAINFALL CAN ALSO BE EXPECTED WITH RAINFALL AMOUNTS UP TO AN INCH POSSIBLE. TE
Special weather statement, Mar 28, 7:39 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 739 PM CDT WED MAR 28 2012 TXZ231-290145- LIVE OAK- 739 PM CDT WED MAR 28 2012 ...A STRONG THUNDERSTORM WAS AFFECTING LIVE OAK COUNTY... AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ESSEVILLE...OR NEAR CAMPBELLTON...MOVING SOUTHEAST AT 15 MPH. AT THIS CURRENT SPEED AND DIRECTION...THE THUNDERSTORM WILL BE MOVING INTO THE NORTHERN PART OF LIVE OAK COUNTY. THIS STORM WILL BE NEAR... ESSEVILLE BY 745 PM CDT. NELL BY 810 PM CDT. PEOPLE IN NORTHERN LIVE OAK COUNTY...INCLUDING THE CITIES OF ESSEVILLE AND NELL...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. TE
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 7:33 PM CDT | Areal Flood Advisory | CRP | McMullen | 3 hr |
| Mar 28, 7:53 PM CDT | Flash Flood Warning | CRP | McMullen | 112 min |
| Mar 28, 8:05 PM CDT | Areal Flood Advisory | CRP | Live Oak | 115 min |
| Mar 28, 8:16 PM CDT | Severe Thunderstorm Warning | CRP | Bee | 25 min |
| Mar 28, 9:03 PM CDT | Severe Thunderstorm Warning | CRP | McMullen | 27 min |
| Mar 28, 9:29 PM CDT | Flash Flood Warning | CRP | McMullen | 3 hr |
| Mar 28, 9:36 PM CDT | Severe Thunderstorm Warning | CRP | McMullen | 39 min |
| Mar 28, 9:55 PM CDT | Areal Flood Advisory | CRP | Bee, Goliad | 110 min |
| Mar 28, 10:11 PM CDT | Severe Thunderstorm Warning | CRP | McMullen | 64 min |
| Mar 28, 10:34 PM CDT | Flash Flood Warning | CRP | Goliad | 116 min |
| Mar 28, 10:52 PM CDT | Severe Thunderstorm Warning | CRP | La Salle, McMullen | 38 min |
| Mar 28, 11:00 PM CDT | Flash Flood Warning | CRP | La Salle, McMullen | 3 hr |
| Mar 28, 11:30 PM CDT | Severe Thunderstorm Warning | CRP | La Salle, McMullen | 45 min |
| Mar 28, 11:37 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 38 min |
| Mar 29, 1:28 AM CDT | Severe Thunderstorm Warning | CRP | La Salle | 47 min |
| Mar 29, 2:17 AM CDT | Flash Flood Warning | CRP | La Salle, McMullen | 118 min |
| Mar 29, 3:57 AM CDT | Severe Thunderstorm Warning | CRP | Duval | 33 min |
| Mar 29, 4:28 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells | 47 min |
| Mar 29, 6:00 AM CDT | Severe Thunderstorm Warning | CRP | Nueces, San Patricio | 35 min |
| Mar 29, 6:09 AM CDT | Special Marine Warning | CRP | 96 min | |
| Mar 29, 11:06 AM CDT | Special Marine Warning | CRP | 24 min | |
| Mar 29, 11:33 AM CDT | Special Marine Warning | CRP | 42 min | |
| Mar 29, 12:12 PM CDT | Special Marine Warning | CRP | 48 min | |
| Mar 29, 2:11 PM CDT | Special Marine Warning | CRP | 34 min | |
| Mar 29, 3:45 PM CDT | Special Marine Warning | CRP | 86 min | |
| Mar 29, 4:01 PM CDT | Severe Thunderstorm Warning | CRP | Nueces | 59 min |
| Mar 29, 4:05 PM CDT | Special Marine Warning | CRP | 64 min | |
| Mar 29, 4:50 PM CDT | Severe Thunderstorm Warning | CRP | Nueces | 55 min |
| Mar 29, 5:31 PM CDT | Severe Thunderstorm Warning | CRP | San Patricio | 48 min |
| Mar 29, 5:32 PM CDT | Areal Flood Advisory | CRP | Nueces | 118 min |
| Mar 29, 6:23 PM CDT | Severe Thunderstorm Warning | CRP | Bee | 37 min |
| Mar 29, 6:44 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Goliad | 21 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.